[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
Nov 2012

Peripheral Lymph Node Recurrence of Tuberculosis After Ustekinumab Treatment

Author Affiliations

Author Affiliations: Departments of Dermatology, Complejo Hospitalario, Toledo, Spain (Dr Sánchez-Moya), and Hospital Universitario La Princesa, Madrid, Spain (Dr Daudén).

Arch Dermatol. 2012;148(11):1332-1333. doi:10.1001/archdermatol.2012.2958

A 28-year-old healthy woman with a long history of severe psoriasis refractory to conventional systemic treatments was treated with infliximab. No latent tuberculosis (TB) infection was found at the baseline screening. After the fifth infusion and following unprotected contact with a patient with active TB, she developed a primary TB infection in her lymph nodes. A biopsy of the paratracheal adenopathy was performed, and the infection was confirmed by a positive culture for Mycobacterium tuberculosis on a paratracheal adenopathy biopsy specimen. Infliximab treatment was suspended, and treatment with isoniazid, pyrazinamide, and ethambutol was prescribed for 12 months (an allergy to rifampicin was confirmed by a challenge test). The patient continued treatment with topical agents and phototherapy for 2 years, but owing to poor control of the disease (psoriasis area severity index [PASI], 51.8), ustekinumab treatment was initiated (45 mg at weeks 0 and 4). After 1 month and following excellent results, the patient decided to discontinue the therapy.

First Page Preview View Large
First page PDF preview
First page PDF preview
×